Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 138, NWS Wilmington, OH

June 15, 2004Darke County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2004, 2:02 PM EDT for Darke County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2004, 2:02 PM EDT (18:02 UTC)
Expired
Jun 15, 2004, 2:45 PM EDT
In force
43 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Darke County, OH

The radar

The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2004-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2004-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1183 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 10:40 AM EDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 15, 10:40 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1040 AM EDT TUE JUN 15 2004

.DISCUSSION...
SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY EXTENDING FROM LAKE
ERIE INTO NORTH CENTRAL INDIANA. A FEW SHOWERS AND THUNDERSTORMS
HAVE DEVELOPED ALONG THIS BOUNDARY AND ARE MOVING TOWARDS THE
FORECAST AREA. MEANWHILE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS
IN KENTUCKY AND TENNESSEE IS MOVING NORTHEAST TOWARDS THE REGION.

A GOOD AMOUNT OF HIGH CLOUDS ARE MOVING ACROSS THE AREA BUT BELIEVE
THIS SHOULD NOT HAVE TOO MUCH AFFECT ON TEMPERATURES AND SO STILL
EXPECT READINGS IN THE MID TO UPPER 80S THIS AFTERNOON. THIS HEATING
SHOULD HELP FILL IN CONVECTION MOVING UP FROM THE SOUTH. SOLID
CHANCE PROBABILITIES SEEM REASONABLE. MODELS SHOW RATHER WEAK
CONVERGENCE THIS AFTERNOON ALONG THE BOUNDARY WHICH WOULD SUGGEST
THAT THIS ACTIVITY WILL WEAKEN. BUT STILL NEED TO KEEP LOW CHANCE
POPS GOING THERE.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
OH...NONE.

&&
Hazardous weather outlook, Jun 15, 4:07 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
407 AM EDT TUE JUN 15 2004

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-160900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
407 AM EDT TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THAT WILL TAKE ITS
TIME MOVING THROUGH THE OHIO VALLEY. MOST OF THESE WILL OCCUR IN THE
AFTERNOON HOURS ON WEDNESDAY AND THURSDAY...AND ANY THAT DEVELOP ARE
EXPECTED TO PRODUCE COPIOUS RAINFALL AMOUNTS WHICH COULD RESULT IN
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FRANKS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:15 PM EDTSevere Thunderstorm WarningILNShelby45 min
Jun 15, 2:17 PM EDTFlash Flood WarningILNDelaware3 hr
Jun 15, 2:19 PM EDTSevere Thunderstorm WarningILNDelaware41 min
Jun 15, 2:20 PM EDTFlash Flood WarningILNDarke3 hr
Jun 15, 2:33 PM EDTFlash Flood WarningILNPike117 min
Jun 15, 2:43 PM EDTSevere Thunderstorm WarningILNFranklin47 min
Jun 15, 4:54 PM EDTSevere Thunderstorm WarningILNFayette51 min
Jun 15, 5:06 PM EDTFlash Flood WarningILNDarke114 min
Jun 15, 5:16 PM EDTFlash Flood WarningILNRipley59 min
Jun 15, 3:22 PM EDTFlash Flood WarningILNBoone113 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.